Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tianeptine satsumas

Posted by Marty on July 7, 2008, at 22:16:13

In reply to Re: Tianeptine Marty, posted by satsumas on July 7, 2008, at 17:50:07

> Thanks so much for your help.
Again, my pleasure. :)

> What you described is exactly why i dont want to go back on effexor or cymbalta. tended to work at first, then poop out, and just give me side effects (apathy) with no real help in the self-esteem department. so i would just start feeling bad about my lack of motivation, causing mood to plummet anyway.

Been there, done that, dont want to go back !

> but i do feel like i need some action on serotonin since i'm prone to obsessive negative thinking, irrationally negative self-image, and a deep, irrational pessimism and hopelessness.

I understand. Tianeptine is a SSRE (Selective Serotonin Reuptake ENHANCER) which means it does the opposite of the SSRIs. Now you may think opposite mechanisms of action = opposite effects and you would be right to some extent -> Side effects aren't there ! BUT some of the 'serotonergic' effect is still there plus other effects I never felt on other Serotonergic drugs. After a couple days it start to be anxiolitic just like most SSRIs and while I'm not Dx with OCD I have some tendencies which I feel are better managed (less intrusive thoughts etc).
BTW, I'm BP2 which like you only has been hypomanic BECAUSE of some ADs. Also I have self-esteem, distorted perception of myself in my head and I'm having social phobia. From what I read from your post we are mostly alike. While this isn't telling us how good Tianeptine would be for you I think it's interesting to that point out.

I think you should give it a try but there's 2 things that bugs me to be honnest:

1. I fear you would quit it in the first day before it had the time to fully work. (at LEAST 3 weeks would be good) And that's because it can increase some of your symptoms in those first days AND also because it doesn't feel like anything you've tried. Tianeptine does a lot of interesting stuff in your brain (ie: reverse longterm depression induced brain atrophy, grow new neurons and makes news connections between neurons in the regions that regulate mood and anxiety etc... ) but you need to give it time... a thing many people here on Psycho babble didn't give enough and so failed on it.

2. I wonder if your other meds could couteract/modulate/etc Tianeptine effect. This is very difficult to predict. But it's not like you were on some antipsychotics .. It should be okay.

> emsam gave me lots of energy and what i considered to be an increase in my "free will". improved attention, drive, but caused unrelenting anxiety and probably a touch of psychoticly-smart thinking. would theorize a lot about my past, my family psychological dynamics, business ideas, etc. it felt a bit hypomanic, but without the euphoria.

Already felt like this too. Something is working better to some extent when you're like this it comes too too strong and unbalanced and it begins to feel a bit crazy (obsessional?). For me it felt like there was something else that should have smooth and balance this kind of mental energy and so keep it sane.. that's all part of the Bp2 disorder. With Tianeptine (damn, it start to sounds like an advertisement) I feel motivated and smart BUT leveled and quite stable. When I felt this the first time I was thinking that this thing I just decribed (the kind of hypomania) was coming back and that it would worsen with time but it didn't happen. Motivation, projects, ideas all came back and I was really afraid of thinking like a maniac again.. but this time it's just me. I've always being an idea/project guy, even as a healthy kid.. and after all those unmotivated, inactive years it's HARD TO LEARN that those feelings are NORMAL AGAIN.. that It's OKAY to have the desire and will to make some projects and want to do things with my life. I think while living Bp2 you get so used to check yourself for abnormal high energy behaviour & abnormal thinking 'excited' thought process etc that you begin having difficulties reconizing those thing at an HEALTHY LEVEL/TYPE in yourself if you experience it. Anyway.. I can't be sure for others but it's definitively like this for me.


> didnt' have much of a serotonin impact, as i still felt bad, low self esteem, etc. worsened obsessive thinking (perhaps thats part and parcel of the smart stuff).

Emsam "increase levels of dopamine" which in turn by complex neurological mechanism "DECREASE Serotonin levels". It's not what's usually best for OCD/Anxious/phobic people! but like everything else you can find exception. Relating to Tianeptine, because it's a med in it's own class, the mechanism of action it pretty much unknown (even less than other ADs).. we know a few things but I feel there's ALOT we don't know as it feels like nothing else. Somehow I feel like it does some magic with dopamine and serotonin.. like balancing their increase/decrease in a way that those always feels good. Serotonin = feel good + not motivated/apathy while Dopamine = motivation/desire/energy + anxiety .. balance the 2 and you only have the good effects of both (feel good/ desire) and not the bad (unmotivated/anxiety) .. can't even remotly explain how it would work but I feel it does works that way somehow and somewhere.


> i'm a knowledge-worker as they say
Me too. Software engineer.


> currently taking lithium, mirapex, desipramine (tapering up, currently at 100), effexor (tapering down, at 75). if i added tianeptine, it would be in addition to / replacement for the desipramine.

Okay. but you also need to stop the Effexor also. But I think you didn't mention it because it already planned that you stop Effexor for good. Right ? Can you describe what Mirapex does for you ? I didn't have very good experiences with dopamine agonist like Mirapex and felt it was making me, paradoxally/ironicly, unmotivational and depressed.

> as i think it has lots of potential
You got me interested. Why ?

> thanks for your help, i'm really quite excited about the prospect of tianeptine being the right drug for me

I wish you the best if you try it. If you do please give it time to do its job! Tianeptine is really know to CHANGE AND HEAL your brain and reverse what depression did in the long term to your hypothalamus/hypocampus/amygdala but it needs time... and that could be a long and maybe even painful time if it induce some worsening of your condition in the first few weeks. BUT.. if it could do for you what it did for me.. I assure you.. it is worth it! "What is a couple more weeks of pain compare to all you already have been through?" .. this is what I keep telling me when my anxiety was increase at the start and today I can't imagine NOT having go through and so NOT knowing there FINALLY a med working for me!

Could you have something for the possible anxiety increase in the first 3 weeks ? benzo like Xanax would be good ..

/\/\arty


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Marty thread:835336
URL: http://www.dr-bob.org/babble/20080706/msgs/838753.html